Alert archive / Oregon / Frost Advisories in 2020
Frost Advisory 13, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Apr 12, 2020, 8:05 PM PDT for Coos County, Douglas County, Oregon. It took effect at Apr 13, 2020, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 8:05 PM PDT (03:05 UTC)
- In effect from
- Apr 13, 2020, 3:00 AM PDT
- Expired
- Apr 13, 2020, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 149 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3134 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655 WWUS76 KMFR 130305 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 805 PM PDT Sun Apr 12 2020 ORZ023-131600- /O.NEW.KMFR.FR.Y.0013.200413T1000Z-200413T1600Z/ Central Douglas County- Including the cities of Drain, Elkton, Roseburg, Sutherlin, Green, Myrtle Creek, Canyonville, and Glendale 805 PM PDT Sun Apr 12 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Central Douglas County to include Roseburg, Sutherlin, Camas Valley, Winchester. * WHEN...From 3 AM to 9 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at https://www.weather.gov/Medford
1 follow-up statement
366 WWUS76 KMFR 131538 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 838 AM PDT Mon Apr 13 2020 ORZ023-131645- /O.EXP.KMFR.FR.Y.0013.000000T0000Z-200413T1600Z/ Central Douglas County- Including the cities of Drain, Elkton, Roseburg, Sutherlin, Green, Myrtle Creek, Canyonville, and Glendale 838 AM PDT Mon Apr 13 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Temperatures have to be higher than what is conducive for frost. The need for another frost advisory Tuesday morning is possible. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 12, 5:28 PM PDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 12, 5:28 PM PDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Medford OR
528 PM PDT Sun Apr 12 2020
.Updated aviation discussion.
.DISCUSSION...North winds and dry conditions will continue at
least through Tuesday while an upper ridge remains offshore of the
PNW. The airmass will continue to dry out over the next few days
to where even a few filaments of cirrus will be unfavorable.
Wednesday, an area of low pressure will form under the ridge and
drag some mid-level instability through the area as it meanders
offshore, moving south. This means that the Cascades in norther
Klamath County have a low chance for rain, but is more likely to
amount to a general increase in cloud coverage over the Cascades
and northern portions of Douglas and Klamath Counties. The lack
of moisture means that most other areas will remain mostly cloud
free. Winds will be from the east-northeast early on Wednesday
before slowly turning to be from the north and picking up in speed
as the low tracks south. Winds could get a little gusty east of
the Cascades an along ridge tops.
The building of low pressure off northern California means the
beginning to the end of the ridge. The deterministic ECMWF and
GFS bring rain to th area, but a check of the ensemble members
shows that this is speculative at best. Therefore, have gone with
a dry solution until next weekend. Next weekend boasts more the
better chance for rain and early indicators hint that some showers
could develop into thunderstorms. But again, the ensembles show
this to not be the favored solution. Again, have gone with the
drier and conservative distribution to convection in the forecast,
but as the area could use some rain, it wouldn't hurt hoping that
chances for rain pick up in the coming days. -miles
&&
.AVIATION...For the 12/00Z TAF Cycle...VFR conditions are expected
to persist at all locations for the duration of this TAF period.
Northwesterly winds will diminish this evening but winds from the
northeast will become gusty over the Coast Range tonight, and then
north winds will become breezy most other areas Monday afternoon. is
afternoon and evening, but duration and magnitude are expected to be
lesser than was observed Saturday afternoon and evening. Some
increased turbulence is likely near the Coast Range tonight into
Monday. Keene
&&
.MARINE...Updated 240 PM PDT Sunday, 12 April 2020...
Gusty north winds and steep wind wave dominated seas will continue
today through Monday, peaking each afternoon and evening. These
winds will be strongest and seas will be largest and steepest south
of Cape Blanco, but they are not expected to get quite as hazardous
as they did yesterday. The thermal trough is then expected to
fluctuate some Tuesday and Wednesday resulting in conditions
generally hazardous to small craft in the vicinity of Cape Blanco
southward with a relative lull north of there. Seas will also lower
a bit each morning as the thermal trough weakens during that period
of the day. It is then likely that the pattern will then shift
beginning Thursday or Friday into the weekend with a southerly
stratus surge followed by a weak cold front from the northwest. -BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT Tuesday below 500 feet in
the for PZZ356.
Small Craft Advisory until 11 PM PDT Tuesday below 500 feet in
the for PZZ370.
Small Craft Advisory until 11 PM PDT Tuesday below 500 feet in
the for PZZ376.
Small Craft Advisory until 5 AM PDT Monday for PZZ350.
MB/BTLThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:36 PM PDT | Frost Advisory | MFR | Coos, Curry, Douglas | 17 hr |
| Apr 13, 2:36 PM PDT | Freeze Warning | MFR | Curry, Jackson, Josephine | 17 hr |
Nearby
Frost Advisories in Oregon, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.